Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 31, 2011, 12:58 PM EDT for Marion County, Florida. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2011, 12:58 PM EDT (16:58 UTC)
- Expired
- Mar 31, 2011, 1:19 PM EDT
- In force
- 21 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:58 PM EDT | HAIL 0.5 | Lake Weir, FL | THE SHERIFFS OFFICE REPORTED PEA TO DIME SIZED HAIL IN THE LITTLE LAKE WEIR SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS52 KJAX 311658
SVRJAX
FLC083-311745-
/O.NEW.KJAX.SV.W.0023.110331T1658Z-110331T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 145 PM EDT
* AT 1258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE WEIR...OR NEAR THE
VILLAGES...AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2896 8197 2904 8200 2912 8164 2910 8163
2905 8163 2904 8165 2896 8165 2895 8166
TIME...MOT...LOC 1658Z 255DEG 57KT 2903 8186
$$2 follow-up statements
993
WWUS52 KJAX 311710
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT THU MAR 31 2011
FLC083-311745-
/O.CON.KJAX.SV.W.0023.000000T0000Z-110331T1745Z/
MARION FL-
110 PM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
AT 109 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTH OF JUNIPER SPRINGS...MOVING
EAST AT 65 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2903 8169 2902 8188 2906 8189 2912 8164
2910 8163 2905 8163
TIME...MOT...LOC 1709Z 253DEG 54KT 2909 8164
$$
ZAPPE984
WWUS52 KJAX 311719
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
119 PM EDT THU MAR 31 2011
FLC083-311730-
/O.CAN.KJAX.SV.W.0023.000000T0000Z-110331T1745Z/
MARION FL-
119 PM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2903 8169 2902 8188 2906 8189 2912 8164
2910 8163 2905 8163
TIME...MOT...LOC 1720Z 255DEG 57KT 2912 8147
$$
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:37 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 31, 9:37 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 937 AM EDT THU MAR 31 2011 .UPDATE... DIGGING TROF CONTINUES TO PINWHEEL THROUGH THE SERN U.S. AND WILL SLOWLY PUSH THREAT OF SVR WEATHER OVER NORTHEAST FLORIDA INTO THE ATLANTIC THIS AFTERNOON. FOR THE NEAR TERM...MAIN THREAT WILL CONTINUE TO BE ELEVATED SUPERCELL ACTIVITY WITH LARGE HAIL POSSIBLE MAINLY SOUTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE AND WILL KEEP TORNADO WATCH IN PLACE FOR FLAGLER/MARION/PUTNAM COUNTIES. UPSTREAM ACROSS SOUTHEAST GEORGIA...PATCHY DENSE FOG AND LOW STRATUS DECK WILL CONTINUE TO LIFT WITH SOME SHOWER ACTIVITY EXPECTED AS THE SHORTWAVE TROF PUSHES THROUGH DURING THE LATE MORNING AND EARLY AFTERNOON...EVEN SOME ISOLD TSTM ACTIVITY AS WELL. TEMP FORECAST ON TRACK AND SHOULD SEE ONLY ABOUT A 10 DEG BUMP UPWARDS IN TEMPS TO THE 70S ACRS THE FORECAST AREA. && .AVIATION... WIDESPREAD LIFR/IFR CIGS ALONG STATIONARY FRONT WITH TSTM CHANCES CONTINUING THROUGH EARLY AFTERNOON BEFORE CONDS BECOME VFR BEFORE SUNSET THIS EVENING. && .MARINE... SOUTHWEST WINDS TO INCREASE BACK TO SCEC LEVELS THIS MORNING AHEAD OF FRONTAL PASSAGE THEN SHIFT TO THE NORTHWEST AND CONTINUE AT 15-20 KNOTS TONIGHT. WILL BE VERY CLOSE TO MARGINAL ADVISORY CONDS AND WILL POST ANY HEADLINES NEEDED WITH AFTERNOON PACKAGE. FOR THE REMAINDER OF TODAY...MAIN THREAT WILL BE OFFSHORE MOVING TSTM ACTIVITY WITH HAIL AND GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 45 73 50 / 60 10 10 10 SSI 73 50 69 55 / 80 10 0 0 JAX 77 48 76 52 / 80 10 10 10 SGJ 76 54 76 57 / 100 10 10 10 GNV 77 49 77 52 / 100 10 10 10 OCF 78 50 78 52 / 100 10 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZAPPE/WALKER
Hazardous weather outlook, Mar 31, 11:45 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT THU MAR 31 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010845- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1145 AM EDT THU MAR 31 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... LINGERING SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON BUT SEVERE WEATHER IS NOT EXPECTED. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WINDY CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY AFTERNOONS WITH GUSTS UP TO 30 TO 35 MPH AT TIMES. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA ON TUESDAY. THERE IS A POTENTIAL FOR SOME STRONG STORMS WITH THIS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED...BUT SPOTTERS ARE ENCOURAGED TO RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS/JCH
In the hours before
Local storm report, Mar 31, 11:03 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1103 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 2 WSW ARLINGTON 30.32N 81.64W
03/31/2011 E0.25 INCH DUVAL FL BROADCAST MEDIA
PEA SIZED HAIL WAS REPORTED AT TV 12
&&
PPLocal storm report, Mar 31, 11:24 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL MAYPORT 30.38N 81.41W
03/31/2011 E0.50 INCH DUVAL FL PUBLIC
PEA TO MARBLE SIZE HAIL REPORTED BY THE PUBLIC IN MAYPORT
VILLAGE
&&
JHESSLocal storm report, Mar 31, 11:29 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1129 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL LA CROSSE 29.84N 82.40W
03/31/2011 E0.88 INCH ALACHUA FL OTHER FEDERAL
HAIL WAS REPORTED TO THE POST OFFICE APPROXIMATELY 0900
EDT.
&&
SANDRIKLocal storm report, Mar 31, 11:40 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL LA CROSSE 29.84N 82.40W
03/31/2011 E1.00 INCH ALACHUA FL OTHER FEDERAL
CORRECTED REPORT...HAIL WAS REPORTED TO THE POST OFFICE
APPROXIMATELY 0900 EDT.
&&
SANDRIKLocal storm report, Mar 31, 11:45 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HAIL 1 SW FORT CAROLINE 30.38N 81.51W
03/31/2011 E0.25 INCH DUVAL FL PUBLIC
PEA SIZED HAIL WAS REPORTED BY THE PUBLIC AT FORT
CAROLINE AND FULTON.
&&
PPSpecial weather statement, Mar 31, 12:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1246 PM EDT THU MAR 31 2011
FLZ040-311730-
MARION-
1246 PM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 130 PM EDT...
AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF SUMMERFIELD...OR 13
MILES WEST OF THE VILLAGES...MOVING EAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...BELLEVIEW...
LAKE WEIR...OCKLAWAHA...WEIRSDALE AND MOSS BLUFF THROUGH 130 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2903 8219 2919 8164 2905 8163 2904 8165
2896 8165 2895 8173 2895 8217
TIME...MOT...LOC 1646Z 254DEG 48KT 2897 8207
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:20 AM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Mar 31, 6:32 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 43 min |
| Mar 31, 6:58 AM EDT | Special Marine Warning | JAX | 110 min | |
| Mar 31, 7:03 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 14 min |
| Mar 31, 7:11 AM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Mar 31, 7:18 AM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Mar 31, 7:22 AM EDT | Special Marine Warning | JAX | 28 min | |
| Mar 31, 7:37 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 12 min |
| Mar 31, 7:53 AM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Mar 31, 8:07 AM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 39 min |
| Mar 31, 8:13 AM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Mar 31, 8:33 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia | 27 min |
| Mar 31, 8:45 AM EDT | Special Weather Statement | JAX | Bradford, Union | 30 min |
| Mar 31, 8:55 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 35 min |
| Mar 31, 9:25 AM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Mar 31, 9:51 AM EDT | Special Weather Statement | JAX | Lake | 24 min |
| Mar 31, 9:58 AM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Mar 31, 10:02 AM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Mar 31, 10:25 AM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Mar 31, 10:38 AM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Mar 31, 10:44 AM EDT | Special Marine Warning | JAX | 43 min | |
| Mar 31, 10:50 AM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Mar 31, 11:26 AM EDT | Special Marine Warning | JAX | 67 min | |
| Mar 31, 12:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Mar 31, 1:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Mar 31, 2:17 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Mar 31, 2:30 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 31, 2:49 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
| Mar 31, 2:52 PM EDT | Small Craft Advisory for Winds | JAX | 7 hr | |
| Mar 31, 5:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Mar 31, 7:09 PM EDT | Special Marine Warning | JAX | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.